Pain meds for dad have made him worse

Heathcotejane

New member
Feb 11, 2020
3
0
Hi, just wondering if anyone has been subscribed Nefopam for pain relief and had a very bad reaction like my dad. His memory was deteriorating but he’s got so bad in the last few days after only a week in this drug. I have stopped him taking it and reported it to the doctors after he was on walk about all night due to being high as I kite on these meds and not knowing where he was or who anyone was and then having a bad fall in the dark. He appeared a lot better this morning but has deteriorated again this evening 🥲x I was wondering if anyone new if this will wear off as the Nefopam gets out of his system? Or has it caused permanent damage 🥲
 

Grannie G

Volunteer Moderator
Apr 3, 2006
76,271
0
Kent
You did well to report the side effects of this Drug @Heathcotejane to your dad`s doctors.

I have no experience of this drug but do know strong medication can have disturbing side effects on people with dementia which are not recognised until they happen.

I doubt the Nefopam will have caused any permanent damage after only one week.
 

nitram

Registered User
Apr 6, 2011
25,446
0
North Manchester
You did well to report the side effects of this Drug @Heathcotejane to your dad`s doctors.

It's always best to report adverse side effects of medications.
In this case it should have be reported on https://yellowcard.mhra.gov.uk/ as there is a lack of data.
You can report as a member of the public although if you think the GP will be doing this you should not.

4.8 Undesirable effects

The following undesirable effects have been reported with the following frequency:

Not known (cannot be estimated from the available data)

System organ classFrequencyUndesirable effects
Immune system disordersNot knownAllergic reaction, anaphylactic reactions
Psychiatric disordersNot knownNervousness, convulsions, confusional state, hallucination, insomnia
Nervous system disordersNot knownLight-headedness, syncope, dizziness, paraesthesia, tremor, drowsiness, headache, coma
Eye disordersNot knownBlurred vision
Cardiac disordersNot knownPalpitations, tachycardia
Vascular disordersNot knownHypotension
Gastrointestinal disordersNot knownNausea, vomiting, dry mouth, gastrointestinal disturbances (including abdominal pain and diarrhoea)
Skin and subcutaneous tissue disordersNot knownAngioedema, sweating
Renal and urinary disordersNot knownUrinary retention
Reporting of suspected adverse reactions

Reporting suspected adverse reactions after authorisation of the medicinal product is important. It allows continued monitoring of the benefit/risk balance of the medicinal product. Healthcare professionals are asked to report any suspected adverse reactions via the Yellow Card Scheme Website: www.mhra.gov.uk/yellowcard or search for MHRA Yellow Card in the Google Play or Apple App Store.
https://www.medicines.org.uk/emc/product/5005/smpc .